Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 16, NWS Brownsville, TX

April 28, 20068 counties in Texas

NWS Brownsville, TX issued this wind advisory at Apr 28, 2006, 2:43 AM CDT for 8 counties in Texas. It took effect at Apr 28, 2006, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2006, 2:43 AM CDT (07:43 UTC)
In effect from
Apr 28, 2006, 10:00 AM CDT
Expired
Apr 28, 2006, 7:00 PM CDT
In force
9 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 7.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2006-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2029 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2006-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2029 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
694 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 280743
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
243 AM CDT FRI APR 28 2006

...STRONG SOUTHEAST WINDS EXPECTED FOR DEEP SOUTH TEXAS TODAY...

.A POWERFUL MID LEVEL STORM SYSTEM WILL APPROACH TEXAS FROM THE
WEST TODAY. THE ASSOCIATED DECREASE IN SURFACE PRESSURE IN WEST
TEXAS WILL HELP TIGHTEN THE LOCAL PRESSURE GRADIENT AND INCREASE
WINDS. WINDS WILL CONTINUE TO BE BREEZY TONIGHT...AND WILL
DECREASE AFTER THE ARRIVAL OF A COLD FRONT SATURDAY MORNING.

TXZ248>257-290000-
/O.NEW.KBRO.WI.Y.0016.060428T1500Z-060429T0000Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
243 AM CDT FRI APR 28 2006

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING FOR ALL OF DEEP SOUTH TEXAS...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

SOUTHEAST WINDS WILL INCREASE ACROSS DEEP SOUTH TEXAS EARLY THIS
MORNING...BECOMING STRONG BY LATE MORNING...AS AIR RUSHES NORTH
INTO A STORM SYSTEM DEVELOPING OVER NORTH TEXAS.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

54

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Apr 27, 7:50 PM CDT, 6 hours 53 minutes earlier.

Area forecast discussion, Apr 27, 7:50 PM CDT, 6 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
750 PM CDT THU APR 27 2006

.DISCUSSION...WINDY FRIDAY...AS POTENT UPPER TROF INDUCES DEEP SFC
LOW OVR TX BIG BEND TO OK...WHERE SLGT CHC OF SVR TSTMS EXISTS
FRIDAY. CONVECTIVE INHIBITION AXIS FOLLOWS ON THE HEALS OF WARM LLVL
JET INTO NRN TX...KEEPING PCPN AT A MINIMUM DURING FROPA SAT 15Z. NO
CHANGES NEEDED TO CURRENT CONSERVATIVE FCST.
&&

.PREV DISCUSSION...SOME ISOLATED LIGHT SHOWERS HAVE DEVELOPED EARLY
THIS AFTERNOON OVER THE CENTRAL AND WESTERN PORTIONS OF THE BRO
CWFA. THESE SHOWERS HAVE A LIFETIME OF LESS THAN ONE HOUR...AND HAVE
OPTED TO HANDLE THEM WITH A NOWCAST. OTHERWISE...PRIMARY CONCERN
WITH THE FORECAST THROUGH THE NEXT 24 TO 36 HOURS IS THE INDICATION
BY BOTH GFS AND ETA MOS GUIDANCE OF STRONG WINDS IN DEEP SOUTH TEXAS
BEGINNING FRIDAY MID-MORNING AND LASTING THROUGH MIDNIGHT FRIDAY.
WIND ADVISORY AND RED FLAG WARNING FOR FRIDAY BECOMING INCREASINGLY
MORE LIKELY GIVEN MODEL CONSISTENCY...BUT WILL DEFER THE ISSUANCE OF
THESE PRODUCTS TO FUTURE SHIFTS. NEXT FORECAST CONCERN APPEARS ON
THE HORIZON FOR SATURDAY...AS A WEAK COLD FRONT PASSES THROUGH THE
RIO GRANDE VALLEY THAT DAY. CANNOT RULE OUT THE POSSIBILITY FOR
STRONG TO SEVERE THUNDERSTORMS THAT DAY...EVEN THOUGH RAIN CHANCES
ARE MEAGER AT BEST. SUNDAY THROUGH THURSDAY...A RETURN TO DRY AND
HOT WEATHER IS FORECAST. &&

.MARINE...BUOY020 REPORTS EAST WINDS AROUND 15 KTS AND SEAS AT 4
FEET. THE PRESSURE GRADIENT WILL INCREASE FRIDAY AS A SURFACE LOW
DEEPENS OVER THE PANHANDLE. THIS WILL RESULT IN BUILDING SEAS AS
STRONG SOUTHEAST WINDS OCCASIONALLY GUST TO GALE FORCE OVER THE
LOWER TEXAS COASTAL WATERS FRIDAY AFTERNOON. A WEAK COLD FRONT WILL
MOVE THROUGH THE REGION SATURDAY SHIFTING WINDS TO THE NORTHWEST TO
NORTH BY AFTERNOON. WINDS WILL VEER TO THE SOUTHEAST AND SEAS WILL
GRADUALLY SUBSIDE THROUGH THE NIGHT WITH MODERATE WINDS AND SEAS
EXPECTED THROUGH THE MIDDLE OF NEXT WEEK.
&&

.AVIATION...VFR CONDITIONS WILL GIVE WAY TO MVFR STRATO CU CIGS
OVERNIGHT. A SFC LOW DEEPENING OVER THE PANHANDLE FRIDAY WILL
TIGHTEN PGF OVER THE REGION INCREASING WINDS TO 20G28KTS BY LATE AM.
STRONG SE WINDS WILL MIX OUT MVFR CIGS WITH VFR CONDITIONS AND A LGT
OCNL MDT CHOP LIKELY BELOW 4KFT EXPECTED FRI AFTERNOON.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  76  91  70  90  65 /  05   0  20  20   0
BROWNSVILLE          76  90  71  92  65 /  05   0  20  20   0
HARLINGEN            75  94  71  91  63 /  05   0  20  20   0
MCALLEN              75  95  73  95  65 /  05   0  20  20   0
RIO GRANDE CITY      74 100  71  93  65 /  05   0  20  20   0
SOUTH PADRE ISLAND   76  86  74  88  73 /  05   0  20  20   0
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

SYNOPTIC/GRIDS...58
MARINE/AVIATION...55
HMT/MESO...MARTINEZ
Hazardous weather outlook, Apr 27, 4:35 AM CDT, 22 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
435 AM CDT THU APR 27 2006

TXZ248>257-281045-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
435 AM CDT THU APR 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

DUE TO A SIGNIFICANT STORM SYSTEM THAT WILL MOVE INTO CENTRAL TEXAS
FROM THE WEST ON FRIDAY...A NUMBER OF HAZARDS WILL DEVELOP. STRONG
SOUTHEAST TO SOUTH WINDS MAY REQUIRE A WIND ADVISORY FRIDAY. THE
STRONG WINDS WILL ALSO CAUSE ERRATIC AND UNPREDICTABLE WILDFIRE
BEHAVIOR...AND A RED FLAG WARNING MAY BE NEEDED. ALSO...A SMALL
CRAFT ADVISORY IS LIKELY FRIDAY FOR INCREASING WINDS AND BUILDING
SEAS OVER THE LOWER TEXAS COASTAL WATERS. WINDS WILL SWITCH TO
NORTHWEST AND DECREASE SATURDAY AFTER A COLD FRONT MOVES THROUGH...
BUT A SMALL CRAFT ADVISORY WILL LIKELY EXTEND THROUGH SATURDAY
AFTERNOON UNTIL HIGH SEAS ABATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 2:11 AM CDTMarine Weather StatementBRO8 hr
Apr 28, 4:41 AM CDTRed Flag WarningBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more14 hr

Nearby

Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.